MAUDE Adverse Event Report: STRYKER GMBH 2.3 M VARIAX HAND LOCK 3-D PLATTE,4X2HOLES; PLATE, FIXATION, BONE

STRYKER GMBH 2.3 M VARIAX HAND LOCK 3-D PLATTE,4X2HOLES; PLATE, FIXATION, BONE
Model Number 57-15392
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a variax hand plate was implanted 6 weeks ago.Skin irritation/inflammation occurred in the area of the plate.After treatment with cortisone failed, the surgeon removed the implants.".
 
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could not be confirmed, since no evidences were provided to confirm the reported failure mode.The device inspection revealed the following: the received plate was received in an undamaged state with normal signs of usage.The holes had usual deformation caused during screw insertion.However, the alleged issue does not necessitate a thorough device inspection.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Any documented or suspected material sensitivity is clearly contraindicated in the labelling.However, based on available information, the root cause was attributed to both a patient related and a user issue.The issue was caused by the patient intolerance to the material, and the lack of verification from the surgeon's part.It is the responsibility of the surgeon to check the allergies of a patient prior to the implantation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since no evidences were provided to confirm the reported failure mode.The device inspection revealed the following: the received plate was received in an undamaged state with normal signs of usage.The holes had usual deformation caused during screw insertion.However, the alleged issue does not necessitate a thorough device inspection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Any documented or suspected material sensitivity is clearly contraindicated in the labelling.Since the issue cannot be confirmed due to lack of evidence, a definitive root cause cannot be given.However, based on available information, the issue is most probably related to user and patient related factors.Probable factors include patient's intolerance to the material, and the lack of verification on the surgeon's part.It is the responsibility of the surgeon to check the allergies of a patient prior to the implantation.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
2.3 M VARIAX HAND LOCK 3-D PLATTE,4X2HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13857964
Report Number0008031020-2022-00124
Device Sequence Number16494194
Product Code HRS
UDI-Device Identifier07613154496761
UDI-Public07613154496761
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57-15392
Device Catalogue Number57-15392
Device Lot Number1000442418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer06/10/2022
08/26/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date06/17/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown